Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2015, 3:50 PM MST for Cochise County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 3:50 PM MST (22:50 UTC)
- Expired
- Aug 21, 2015, 4:15 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 84 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS55 KTWC 212250
SVRTWC
AZC003-212315-
/O.NEW.KTWC.SV.W.0078.150821T2250Z-150821T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
350 PM MST FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 415 PM MST
* AT 349 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NACO...AND MOVING
SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BISBEE AND NACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3143 11003 3139 10989 3134 10981 3133 11006
3134 11006
TIME...MOT...LOC 2249Z 059DEG 5KT 3135 10993
$$
MEYER1 follow-up statement
482
WWUS55 KTWC 212315
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
415 PM MST FRI AUG 21 2015
AZC003-212324-
/O.EXP.KTWC.SV.W.0078.000000T0000Z-150821T2315Z/
COCHISE AZ-
415 PM MST FRI AUG 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 415 PM MST...
THE STORM WHICH PROMPTED THE WARNING NEAR BISBEE AND NACO HAS
WEAKENED BELOW SEVERE LIMITS AND EXITED THE WARNED AREA. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN MAY CAUSE ELEVATED
FLOW IN WASHES AND PONDING IN ROADWAYS THIS AFTERNOON.
LAT...LON 3143 11003 3139 10989 3134 10981 3133 11006
3134 11006
TIME...MOT...LOC 2306Z 059DEG 5KT 3135 10993
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:27 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 21, 2:27 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 227 PM MST FRI AUG 21 2015 .SYNOPSIS...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE THROUGH THE COMING WEEKEND WITH A MORE TYPICAL MONSOON PATTERN EXPECTED INTO EARLY NEXT WEEK. THE INCREASED MOISTURE WILL ALSO KEEP DAYTIME TEMPERATURES CLOSER TO SEASONAL AVERAGES FRIDAY INTO EARLY NEXT WEEK. && .DISCUSSION...THE TUCSON MORNING UPPER-AIR SOUNDING SHOWED A VERY UNSTABLE AIR MASS BUT A RATHER POOR VERTICAL WIND PROFILE TO SUPPORT ORGANIZED MULTI-CELL THUNDERSTORMS TODAY. RADAR HAS BEEN DETECTING A LOT OF SMALL AND SHORT-LIVED SHOWERS AND A FEW THUNDERSTORMS SINCE 10 AM MST. EXPECT THESE TRENDS TO CONTINUE THROUGH THIS EVENING...WITH MOST...IF NOT ALL...OF THE ACTIVITY DISSIPATING AROUND SUNDOWN. THE UPPER HIGH WILL BE SHIFT OVER CENTRAL NEW MEXICO ON SATURDAY WITH THE STEERING FLOW BECOMING MORE SOUTHEASTERLY TO EASTERLY BY TOMORROW EVENING. GFS MODEL HAS BEEN RATHER CONSISTENT IN DEPICTING A DISTURBANCE OVER MEXICO APPROACHING THE AREA LATE SATURDAY...THEN PASSING THROUGH SOUTHERN ARIZONA ON SUNDAY. GFS MODEL HAS BEEN QUICKER WITH THIS FEATURE THAN THE ECMWF...BUT OVERALL EXPECTING AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE AS THIS FEATURE PASSES THROUGH. TUESDAY AND WEDNESDAY THE UPPER HIGH WILL BE IN A FAVORABLE POSITION TO SUPPORT MORE SHOWERS AND THUNDERSTORMS. THEREAFTER...THE UPPER HIGH WAS PROGGED TO SHIFT OVER THE AREA WHICH SHOULD SHUT OFF THE MOISTURE FLOW AND SUPPRESS THUNDERSTORM DEVELOPMENT. WITH THE UPPER HIGH CENTERED OVER THE AREA...DAYTIME TEMPERATURES WILL INCREASE A FEW DEGREES. && .AVIATION...VALID THRU 22/18Z. SCT LCL BKN CLOUDS AT 7-11K FT AGL WITH ISOLATED TO SCATTERED SHRA/TSRA TIL 22/06Z. BRIEF MVFR CONDITIONS...ALONG WITH STRONG GUSTY WINDS POSSIBLE IN AN AROUND SHRA/TSRA. OTHERWISE...WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING WITH AN EMPHASIS ON AREAS FROM TUCSON AND POINTS EASTWARD. THEREAFTER... MOISTURE AND THUNDERSTORMS CHANCES WILL INCREASE AND SPREAD THROUGHOUT SOUTHEAST ARIZONA THROUGH THE WEEKEND INTO EARLY NEXT WEEK. EXPECT A DECREASE IN SHOWER AND THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF NEXT WEEK. WINDS WILL BE TYPICAL FOR MID AUGUST AND GENERALLY LESS THAN 15 MPH WITH AFTERNOON GUSTINESS... ESPECIALLY IN THE GILA RIVER VALLEY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 21, 12:56 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1256 PM MST FRI AUG 21 2015 AZZ508-513-212030- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 1256 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 130 PM MST... AT 1255 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE WILLCOX PLAYA...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COCHISE AND KANSAS SETTLEMENT. LAT...LON 3202 10998 3214 10998 3224 10974 3196 10973 TIME...MOT...LOC 1955Z 261DEG 6KT 3209 10990
Special weather statement, Aug 21, 2:07 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST FRI AUG 21 2015 AZZ508-212130- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 207 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 230 PM MST... AT 207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF DOUGLAS...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. LAT...LON 3150 10960 3151 10923 3133 10915 3133 10963 TIME...MOT...LOC 2107Z 315DEG 6KT 3138 10937
Special weather statement, Aug 21, 2:20 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST FRI AUG 21 2015 AZZ507-513-212145- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 220 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 245 PM MST... AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIERRA VISTA...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF TORRENTIAL RAINFALL. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...SIERRA VISTA SOUTHEAST AND NICKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3155 11038 3164 11026 3154 11008 3140 11027 TIME...MOT...LOC 2119Z 314DEG 6KT 3153 11024 CARLAW
Special weather statement, Aug 21, 3:23 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 323 PM MST FRI AUG 21 2015 AZZ507-508-513-212300- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 323 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 400 PM MST... AT 323 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BISBEE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BISBEE...SIERRA VISTA SOUTHEAST...JUNCTION OF HIGHWAYS 80 AND 90 AND NACO. LAT...LON 3156 11013 3155 10971 3134 10970 3133 11009 TIME...MOT...LOC 2223Z 204DEG 3KT 3144 10984 GL
Local storm report, Aug 21, 3:36 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
336 PM MST FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL BISBEE 31.43N 109.89W
08/21/2015 E1.00 INCH COCHISE AZ LAW ENFORCEMENT
ESTIMATED QUARTER SIZE HAIL IN BISBEE
&&
EVENT NUMBER TWC1500083
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Aug 20, 6:28 PM MST | Special Weather Statement | TWC | 32 min | |
| Aug 21, 12:56 PM MST | Special Weather Statement | TWC | Cochise | 34 min |
| Aug 21, 2:07 PM MST | Special Weather Statement | TWC | 23 min | |
| Aug 21, 2:20 PM MST | Special Weather Statement | TWC | 25 min | |
| Aug 21, 3:23 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Aug 21, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Aug 21, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 21, 4:54 PM MST | Special Weather Statement | TWC | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.